Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 367, NWS Miami, FL

August 14, 2021

NWS Miami, FL issued this special marine warning at Aug 14, 2021, 12:05 PM EDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2021, 12:05 PM EDT (16:05 UTC)
Expired
Aug 14, 2021, 1:00 PM EDT
In force
55 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 4.1 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1022 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1022 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

688 
WHUS52 KMFL 141605
SMWMFL
AMZ630-651-671-141700-
/O.NEW.KMFL.MA.W.0367.210814T1605Z-210814T1700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
1205 PM EDT Sat Aug 14 2021

The National Weather Service in Miami has issued a

* Special Marine Warning for...
  Biscayne Bay...
  Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM...
  Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
  excluding the territorial waters of Bahamas...

* Until 100 PM EDT.

* At 1205 PM EDT, strong thunderstorms capable of producing 
  waterspouts were located along a line extending from 27 nm east of 
  Triumph Reef to 15 nm east of Miami Beach to near North Bay 
  Village, moving northwest at 25 knots.

  HAZARD...Waterspouts and wind gusts 34 knots or greater.

  SOURCE...Radar.

  IMPACT...Waterspouts can easily overturn boats and create locally 
           hazardous seas. Small craft could be damaged in briefly 
           higher winds and suddenly higher waves.

* Locations impacted include...
  Sunny Isles, Hallandale, Fort Lauderdale, Virginia Key, Hollywood,
  Bay Harbor Islands, Port Everglades, Miami Beach, Bal Harbour,
  Golden Beach, Surfside, North Bay Village, Indian Creek and Coral
  Gables.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor until hazardous weather passes.

Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.

&&

LAT...LON 2541 7947 2568 8004 2572 8026 2587 8024
      2594 8020 2617 8017 2618 7999 2598 7939
TIME...MOT...LOC 1605Z 126DEG 26KT 2561 7963 2574 7986 2582 8022 

WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS

$$

Weinman

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Aug 14, 9:05 AM EDT, 3 hours earlier.

Area forecast discussion, Aug 14, 9:05 AM EDT, 3 hours before
Area Forecast Discussion
National Weather Service Miami FL
905 AM EDT Sat Aug 14 2021

.UPDATE...
Convection with Fred will eventually overspread the area with
outer bands and squally weather moving through the area throughout
the day. Heavy rainfall with efficient rainfall rates leading to
localized flooding remains the primary impact throughout the
weekend. Not everywhere will see flooding or even heavy rainfall,
but where banding sets up localized flooding will be possible.
Particularly over areas that have seen heavy rainfall the past
few days.

Strong gusty wind will be possible in the squally weather as well.
Looking at this morning 12Z MFL sounding there are some favorable
environmental parameters in a tropical moist airmass with 2.25
PWAT. Lapse rates of 6.7C/km, a 500mb temp of -7C and adequate
shear values. Given these conditions some of the stronger showers
or isolated thunderstorms that may develop later today may have
strong to severe wind gust associated with them. As we move into
the evening and overnight shear parameters may become sufficient
enough where an isolated tornado may be possible across South
Florida as well.

Overall, squally weather across the area today associated with
Fred. Flooding rainfall remains the highest threat across the
area. Strong to severe winds in showers and thunderstorms possible
today with an isolated risk of tornadoes.

&&

.PREV DISCUSSION... (Issued 800 AM EDT Sat Aug 14 2021)

AVIATION(12Z TAFS)...

Latest hi-res models suggest conditions should gradually
deteriorate by late morning/early afternoon as outer bands of
convection associated with Fred overspread the area. Periodic wind
gusts of 25 to 30 kt along with IFR cigs/vis may accompany any
convection today. Confidence in timing/coverage of convection is
currently low, which precludes mention of restrictions at this
time. As forecast confidence increases, MVFR to IFR restrictions
will be added.

PREV DISCUSSION... (Issued 333 AM EDT Sat Aug 14 2021)

.HEAVY RAIN AND LOCALIZED FLOODING STILL POSSIBLE AS FREDS TRACK
SHIFTS WESTWARD...

SHORT TERM (Now through Sunday)...

All eyes are focused on Tropical Depression Fred that is forecast
to move WNW or NW into the eastern Gulf and continue moving
eventually toward the Central Gulf Coast States later on in the
period. NHC forecasts have trended westward over the last 24 hours
and with the track and relatively small wind radii, enough
confidence was realized to drop the Tropical Storm Watches for our
land based zones. That said, that doesn't mean we will not get any
impacts from the system...just that the odds of sustained TS force
winds have dramatically decreased across the CWFA. Heavy Rainfall
will remain possible, especially as the southerly fetch from the
Caribbean is enhanced as the system moves just west of our region.
See hydro section for more on the flood potential. Additionally,
being in the NE Quad a tornado or two may be possible. For this,
SPC has highlighted the region in a Marginal Risk, however, as the
low center remains rather weak and further removed, think the
better potential will reside along the Gulf Coast.

Temperatures today will be held down with the dense cloud cover
and precip around. Breezy conditions are expected today.
Considered a wind advisory, especially along the Atlantic due to
gradient winds between Fred and the high over the western Atlantic,
however, the wind gusts seem to be just below Wind Advisory
criteria. Winds should transition to a more southeasterly
direction on Sunday, but kept continued higher POPs again due to
the tropical fetch across the region with perhaps some diurnal
enhancement in coverage and/or frictional convergence helping with
convective development.

LONG TERM (Sunday night through Friday)...

As Fred moves north through the eastern Gulf, the heavy rain
threat will be confined to the immediate southwest coast or done
with altogether. Southeasterly steering flow behind Fred will keep
seasonal to slightly above normal PWATs in place across south
Florida, resulting in the more typical summertime (but still wet)
pattern.

Attention will turn to Tropical Depression 7 currently east of
the Leeward and Windward Islands. TD Seven is forecast to become a
Tropical Storm and move through the Leeward Islands, Puerto Rico,
and Hispaniola through the weekend and into early next week.
Deterministic guidance is trending towards a weaker system
interacting with land in a slightly sheared environment as it
moves west through the northern Caribbean and stay generally away
from south Florida. Ensemble data also support this solution
though it should be noted that within the envelope of solutions
for each model, there are simulations that break down the
subtropical ridge due to a stronger and more northward TD 7, a
stronger and more eastward Fred, and a northern stream wave
having surface implications across the northwest Atlantic. In
these scenarios, TD 7 becomes healthier and more of a threat to
the Atlantic coast. Nonetheless, confidence in the eventual track
and intensity remain low at this time - similar to Fred - as weak
systems are very hard to get a grasp on. Folks are urged to
continue paying close attention to the forecast for the tropics
over the coming days.

MARINE...

Marine conditions will continue to deteriorate ahead of Tropical
Depression Fred. Numerous showers and thunderstorms will be
possible through Sunday evening. Tropical storm conditions will be
possible across the outer Gulf waters beyond 20nm. Elsewhere, SCA
thresholds should be met through Sunday before conditions begin to
improve.

Additionally, we will also be monitoring Tropical Depression 7 as
it move generally westward with time. Although confidence is low,
NHC's forecast brings it closer to our Atlantic waters very late
in the period as a weak tropical storm.

HYDROLOGY...

A Flood Watch will continue through the weekend. Although TD Fred
looks to remain far enough west (and weak) to avoid much of a wind
concern, heavy rainfall will remain possible. Flooding potential
will be highest for locations receiving multiple rounds of heavy
rain, including those areas receiving heavy amounts over the
last day or two. The convective nature will be difficult to
pinpoint an exact amount per location, however, taking an average
it appears that the best heavy rainfall potential will be
generally along and south of Alligator Alley/coastal Collier or
along the Atlantic Coast (around 3 to 6 inches) with lower values
around the Lake (generally 1-3"). Again, locally higher or lower
amounts can be expected.

BEACHES...

Strong easterly flow will accompany Tropical Depression Fred.
This will favor a high risk for rip currents along the Atlantic
beaches through at least Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  88  79  91 /  60  70  40  80
West Kendall     77  88  77  91 /  60  70  40  70
Opa-Locka        77  88  78  91 /  60  70  40  80
Homestead        77  88  77  90 /  70  70  40  70
Fort Lauderdale  79  88  79  89 /  50  60  40  80
N Ft Lauderdale  79  88  79  89 /  50  60  40  80
Pembroke Pines   77  88  78  90 /  50  70  40  80
West Palm Beach  78  89  78  91 /  40  60  40  80
Boca Raton       79  88  78  90 /  50  60  40  80
Naples           76  88  77  90 /  90  90  50  80

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Sunday evening for FLZ063-066>075-168-
     172>174.

     High Rip Current Risk from late tonight through Monday morning
     for FLZ069.

     High Rip Current Risk through Monday morning for FLZ168-172-173.

AM...Small Craft Advisory until 2 AM EDT Sunday for AMZ630-651-671.

GM...Small Craft Advisory until 2 PM EDT Sunday for GMZ656-657.

     Tropical Storm Warning for GMZ676.

&&

Update/Aviation...Kelly
Today through Sunday and Marine...Harrigan
Sunday Night through Friday...SRB

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 14, 8:44 AM EDT, 3 hours 21 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
844 AM EDT Sat Aug 14 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
150045-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
844 AM EDT Sat Aug 14 2021

...FLOOD WATCH IN EFFECT THROUGH SUNDAY...

...HAZARDOUS MARINE & BEACH CONDITIONS...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: A high risk for rip currents is forecast along all
Atlantic beaches.

Thunderstorms: Scattered to numerous storms are expected today and
into tonight. The primary threats will be locally strong wind gusts,
frequent lightning, and localized flooding.

Flooding: Isolated to scattered pockets of flooding rain are possible
associated with banding from the periphery of Fred.

Waterspouts: Waterspouts will be possible with showers and
thunderstorms across all local waters.

Wind: A few storms could become strong and may be capable of
producing wind gusts in excess 45 mph.

Tornadoes: Tornadoes are possible in rainbands and squalls associated
with Fred.

Marine and Beach: Poor conditions are expected, with a heightened
risk for elevated surf along the Atlantic coast.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

The main threat from Fred to the local area will be the potential
for localized flooding from excessive rainfall. A Flood Watch is in
effect from through Sunday. The heaviest rain is expected along the
southwest coast of Florida tonight into Sunday.

Sustained tropical storm force winds are possible well offshore into
the Gulf.

A few tornadoes will be possible as Fred moves through the eastern
Gulf.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Local storm report, Aug 14, 8:50 AM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
850 AM EDT SAT AUG 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       3 E HOMESTEAD           25.47N 80.43W
08/14/2021  M9.50 INCH       MIAMI-DADE         FL   NWS EMPLOYEE

            A NWS EMPLOYEE REPORTED A 48-HOUR RAINFALL
            TOTAL OF 9.5 INCHES IN HOMESTEAD ASSOCIATED
            WITH SHOWERS AND THUNDERSTORMS THE PAST TWO
            DAYS.

&&

KELLY

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:13 PM EDTSpecial Marine WarningMFL32 min
Aug 13, 8:24 PM EDTSpecial Marine WarningMFL51 min
Aug 13, 9:09 PM EDTSpecial Weather StatementMFLMiami-Dade, Monroe36 min
Aug 13, 9:12 PM EDTSpecial Weather StatementMFLBroward48 min
Aug 13, 9:12 PM EDTSpecial Weather StatementMFLMiami-Dade33 min
Aug 13, 9:18 PM EDTSpecial Marine WarningMFL27 min
Aug 13, 9:46 PM EDTSpecial Marine WarningMFL44 min
Aug 13, 10:01 PM EDTSpecial Weather StatementMFLPalm Beach29 min
Aug 13, 10:53 PM EDTSpecial Marine WarningMFL37 min
Aug 13, 11:39 PM EDTAreal Flood AdvisoryMFLPalm Beach111 min
Aug 14, 12:52 AM EDTAreal Flood AdvisoryMFLPalm Beach113 min
Aug 14, 2:19 AM EDTSpecial Marine WarningMFL26 min
Aug 14, 11:34 AM EDTSpecial Marine WarningMFL116 min
Aug 14, 12:17 PM EDTSpecial Marine WarningMFL88 min
Aug 14, 12:28 PM EDTSpecial Weather StatementMFLBroward47 min
Aug 14, 12:30 PM EDTSpecial Weather StatementMFLCollier60 min
Aug 14, 12:31 PM EDTSpecial Marine WarningMFL59 min
Aug 14, 1:05 PM EDTSpecial Weather StatementMFLBroward10 min
Aug 14, 1:21 PM EDTSpecial Marine WarningMFL114 min
Aug 14, 1:47 PM EDTAreal Flood AdvisoryMFLCollier3 hr
Aug 14, 1:51 PM EDTSpecial Weather StatementMFLCollier54 min
Aug 14, 2:00 PM EDTSpecial Marine WarningMFL60 min
Aug 14, 2:19 PM EDTAreal Flood AdvisoryMFLPalm Beach56 min
Aug 14, 3:15 PM EDTSpecial Marine WarningMFL60 min
Aug 14, 3:28 PM EDTSpecial Weather StatementMFLBroward47 min
Aug 14, 5:59 PM EDTSpecial Marine WarningMFL61 min
Aug 14, 6:46 PM EDTSpecial Marine WarningMFL29 min
Aug 14, 6:57 PM EDTSpecial Marine WarningMFL63 min
Aug 14, 7:14 PM EDTSpecial Weather StatementMFLMiami-Dade31 min
Aug 14, 7:16 PM EDTSpecial Marine WarningMFL29 min
Aug 14, 7:31 PM EDTSpecial Weather StatementMFLMonroe44 min
Aug 14, 7:55 PM EDTSpecial Marine WarningMFL65 min
Aug 14, 7:59 PM EDTSpecial Weather StatementMFLMiami-Dade46 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.